

15th SPAGN Annual Conference

April 11-13, 2024, Washington D.C., USA Co-hosted by the National Cancer Institute

The National Cancer Institute

National Institutes of Health, 9000 Rockville Pike Bethesda, MD 20892

The Bethesdan Hotel

8120 Wisconsin Ave | Bethesda | Maryland | 20814 https://www.hilton.com/en/hotels/wasbaup-the-bethesdan-hotel/

PROGRAM

DAY 1 -	DAY 1 – FRIDAY April 11, 2025	
Campus of	Campus of the National Institutes of Health	
11:00	Opening of the Registration Desk	
12:30	OFFICIAL START OF THE CONFERENCE (Room tbc)	
12:30 (30)	Welcome to Washington D.C., welcome to the USA! Speakers: Denise Reinke, Brigitte Widemann, Douglas Lowy	
THE POWER	R OF COLLABORATION IN SARCOMA	
	Session Chairs: Markus Wartenberg & co-chair TBD	
13:00 (30)	Key Note: Collaboration between HCPs and patient advocates: An opportunity for change and better outcomes Speaker: Bill Tap, USA	
13:30	Precision oncology in sarcoma	
(30)	Future perspectives and benefits of collaboration Speaker: TBC	
14:00 (15)	Discussion	
14:15 – 14:45 COFFEE BREAK & NETWORKING (30 mins)		

	Session Chairs: Vandana Gupta & co-chair TBD
44.45	•
14:45 (75)	Access to research and treatment in low and middle-income countries Can collaboration address challenges and drive impactful change?
	Can conaporation address chanenges and drive impaction change?
	The expert perspective:
	Challenges in managing rare diseases and conducting clinical trials (20 min)
	Speaker: Satish Gopal, USA
	The patient perspective:
	Challenges in South Africa – can the "Sarcoma Intelligent Specialist Network" proposal make an impact? (20 min)
	Speaker: TBC
	The regulatory perspective:
	Challenges for regulators in advancing treatments for rare tumors globally (15 min) Speaker: FDA & EMA-Speaker (TBC)
16:00 (30)	Discussion
16:30	Short Break (15 mins)
	Session Chairs/Moderator: Denise Reinke & co-chair TBD
16:45	Panel Discussion
(75)	Patient-Partnered Research: Unpacking its power and how to make it happen
	Panelists TBC
18:00	END OF DAY 1

DAY 2 - S/	DAY 2 – SATURDAY April 12, 2025	
The Bethesda	The Bethesdan Hotel	
08:15	OFFICIAL START OF THE CONFERENCE (Room xxx)	
8:30 (5)	Welcome to the day Denise Reinke	
IMPORTANCE	AND IMPACT OF PATIENT DATA	
	Session chairs: Gerard van Oortmerssen & co-chair TBD	
8:35	Educational Session: Patient Experience Data	
(35)	Understanding Patient Experience Data Markus Wartenberg (10 min)	
	Patient data as a contribution to research: Patient-reported outcomes (PRO) Speaker: Winette van der Graaf, NL (25 min)	
9:10 (25)	The global reality of sarcoma diagnosis: Findings of the Global Sarcoma Patient Diagnosis Survey Speaker: Verena Loidl, GER	
09:35 (10)	Q&A / Discussion (15 min)	

09:45	Group Photo			
09:45 - 10:15	COFFEE BR	E A K & NETWORKIN	G (30 mins)	
CLINICAL TRIA	ALS – CHANCES, CHA	ALLENGES AND PITF	ALLS	
	Session Chairs and	moderation: Markus	Wartenberg & Bernd	Kasper
10:15 (45)	Innovative approach Exploring challenge	nes in clinical trials: es and solutions for ra	ire and ultra-rare sard	comas
	Impulse presentation	s from 3 perspectives		
	From expert perspe	ctive		
	Speakers (10 mins ea	ach):		
	Silvia Stacchiotti, IT 8	& Mary Frances Wedek	ind Malone, USA	
	balancing pa	us of clinical trials: W tient numbers and stati ion: How can we make ?	stical uncertainties?	
	From company pers	spective (10 min)		
		nallenges: How can res	search for rare cancers	become more
	Speaker :TBC			
	From patient persper Recording: Statement Speakers: TBC	,		
11:00 (40)	Panel discussion			
11:40	Short Break (20 min	ıs)		
SARCOMA SUI	BTYPE GROUPS: RES	SEARCH, LATEST DE	VELOPMENTS & MOF	RE
	Full program for tracks – please see below			
12:00 (60)	Soft Tissue Sarcomas (Room tbc)	GIST (Room tbc)	Bone Sarcomas (Room tbc)	Desmoid (Room tbc)
13:00 – 14:00	L U N C H and NETV	VORKING (60 min)		
		Full program for trac	ks – please see below	ı
14:00 (90)	Soft Tissue Sarcomas (Room tbc)	GIST (Room tbc)	Bone Sarcomas (Room tbc)	Desmoid (Room tbc)
15:30 – 16:00	COFFEE BR	E A K & NETWORKING	G (30 mins)	

CAPACITY BUILDING AND EMPOWERING – PART 1	
16:00 (120)	The SPAGN Market Place Sessions Choose your 3 favourite sessions from 5 market booths! Each Session lasts 30 mins, 5 minutes break to change the booth Max. 10 mins presentation, 15-20 mins discussion
18:00	BREAK BEFORE DINNER
19:30	Dinner at <i>Pizzeria da Marco</i> , by kind invitation of the Sarcoma Foundation of America

DAY 3 – S	UNDAY April 13, 2025		
	The Bethesdan Hotel		
8:30 (5)	Welcome to the day Gerard van Oortmerssen		
IMPACT ON P	ATIENT OUTCOMES: TREATMENT & RESEARCH		
	Session Chairs: Estelle Artzner & co-chair TBD		
08:35 (60)	Beyond systemic/medical therapies: What other disciplines have to offer for sarcoma patients		
	Key innovative developments from pathology, imaging, surgery and radiotherapy Speakers: TBC		
	Pathology (15 min) / Imaging (15 min) / Surgery (15 min) / Radiotherapy: (15 min)		
9:35 (25)	Q&A and discussion		
10:00 - 10:30	COFFEE BREAK & NETWORKING (30 mins)		
CAPACITY BU	JILDING AND EMPOWERING – PART 2		
	Session Chairs: Gabriele Ott & co-chair TBD		
10:30 (75)	Empowering patients: Lighthouse projects in patient advocacy - Presentations Advocacy in Action Award Winners/Submissions 2023/24 - Blog Voices of Sarcoma		
11:45	Short Break (15 mins)		
SPECIAL TOP	IC: THE YOUNG SARCOMA POPULATION		
	Session Chairs & moderators: Christina Baumgarten & co-chair TBD		
12:00 (60)	Workshop "Young people have cancer, too!" Setting the stage: Needs of children & AYA with sarcoma: Similarities and differences Speakers: Brigitte Widemann, USA & TBC (15min) Group Discussion: Unique challenges and how to address them		
13:00	Closing Remarks – End of Meeting		
	Markus Wartenberg, Gerard van Oortmerssen and Denise Reinke on behalf of the SPAGN Board		
	Brigitte Widemann on behalf of the NCI		

Soft Tisue Sarcoma Track – Agenda – Room TBC Saturday, April 12, 2025

12:00 (5)	Welcome Chairs: Sorrel Bickley & co-chair TBD		
12:05 (35)	Ultra-Rare Sarcomas: Challenges and profiles of selected subtypes Speakers: Silvia Stacchiotti, IT		
12:40 (20)	Hereditary predispositions in sarcomas: Current insights and challenges Speakers: Silvia Stacchiotti, IT		
13:00 – 14:00	13:00 – 14:00 L U N C H and NETWORKING (60 min)		
14:00 (60)	Research Updates: The role of immunooncology, T-cell therapy and other innovative approaches in sarcomas Speaker: Jon Trent, USA		
15:00 (30)	Q&A and discussion		

NEW HORIZONS GIST

Agenda – Room TBC Saturday, April 12, 2025

12:00 (5))	Welcome Chairs: Kai Pilgermann & LRG	
12:05 (55)	Navigating the current treatment and clinical trial landscape in GIST Speaker: Jon Trent, USA	
13:00 – 14:00 LUNCH and NETWORKING (60 min)		
14:00 (45)	GIST – from one disease to many Spotlight on the rare GIST subtypes non-KIT/PDGFR-mutated GIST Speakers: TBC	
14:45 (25)	The GISTT Summit: Learnings and findings Speaker: TBC	
15:10 (20)	Q&A & Discussion	

BONE SARCOMA ALLIANCE

Agenda – Room TBC Saturday, April 12, 2025

12:00 (5)	Welcome Chairs: Ornella Gonzato & Zoe Davison, Christina Ip-Toma
12:05 (10)	Update from the BSA Speaker: TBC
12:15 (45)	Challenges after surgery - How exercise can improve outcomes and quality of life - Addressing mental health (experiences from the chondrosarcoma community) - Infections Speakers: TBC Discussion
13:00 – 14:00	L U N C H and NETWORKING (60 min)
14:00 (20)	Factors of poor prognosis in bone sarcoma adolescents and young adults Speaker: TBC
14:20 (20)	Managing shared decision-making in bone sarcoma surgery: Challenges and Benefits Speaker: TBC
14:40 (40)	Panel Discussion Are Multidisciplinary Teams (MDTs) focused on patients or diseases? How precision and personalized oncology, along with patient preferences, can improve patient-centered care

Desmoid Track - Agenda - Room TBC Saturday, April 12, 2025 - WORK IN PROGRESS

12:05 (5)	Welcome Chairs: Christina Baumgarten & Lynne Hernandez
12:05 (55)	Research Updates Speaker: Bernd Kasper, GER
13:00 – 14:00	L U N C H and NETWORKING (60 min)
14:00 (90)	Topic 2 Speakers: TBC
	Discussion, exchange, advocacy topics Speaker: TBC